Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 28, 2015, 4:16 AM CDT for 23 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 29, 2015, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2015, 4:16 AM CDT (09:16 UTC)
- In effect from
- Mar 29, 2015, 1:00 AM CDT
- Expired
- Mar 29, 2015, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
All 25 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 49 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WWUS73 KABR 280916 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 416 AM CDT SAT MAR 28 2015 ...VERY STRONG NORTHWEST WINDS TONIGHT... SDZ003-015-033-282130- /O.NEW.KABR.HW.W.0001.150329T0300Z-150329T1200Z/ CORSON-DEWEY-STANLEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...FORT PIERRE 316 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY. * TIMING...NORTHWEST WINDS WILL INCREASE THIS EVENING...WITH PEAK WINDS EXPECTED LATE TONIGHT. * WINDS...SUSTAINED WINDS AROUND 40 MPH...WITH GUSTS TO 55 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-005-009-010-016-017-034>036-045-048-282130- /O.NEW.KABR.WI.Y.0009.150329T0600Z-150329T1200Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES- HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO 416 AM CDT SAT MAR 28 2015 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * TIMING...NORTHWEST WINDS WILL INCREASE LATE TONIGHT. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
5 follow-up statements
075 WWUS73 KABR 282013 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 313 PM CDT SAT MAR 28 2015 ...VERY STRONG NORTHWEST WINDS TONIGHT AND SUNDAY... SDZ004-009-016-034-035-045-048-291000- /O.UPG.KABR.WI.Y.0009.150329T0600Z-150329T1200Z/ /O.EXB.KABR.HW.W.0001.150329T0600Z-150329T1600Z/ CAMPBELL-WALWORTH-POTTER-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... ONIDA...PIERRE...MURDO...PRESHO 313 PM CDT SAT MAR 28 2015 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 11 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM CDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONGEST WINDS AFTER MIDNIGHT AND TOWARD SUNDAY MORNING. * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO 55 MPH...RELAXING TOWARD NOON. * IMPACTS...TRAVEL MAY BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ003-015-033-291000- /O.EXT.KABR.HW.W.0001.150329T0600Z-150329T1600Z/ CORSON-DEWEY-STANLEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...FORT PIERRE 213 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT SUNDAY... * TIMING...WINDS WILL INCREASE LATE THIS EVENING...WITH PEAK WINDS EXPECTED LATE TONIGHT. * WINDS...SUSTAINED NORTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 55 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ006-018-037-051-291000- /O.EXB.KABR.WI.Y.0009.150329T0900Z-150329T2000Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 313 PM CDT SAT MAR 28 2015 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CDT SUNDAY. * TIMING...WINDS WILL INCREASE VERY LATE TONIGHT. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-291000- /O.EXB.KABR.WI.Y.0009.150329T1200Z-150330T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 313 PM CDT SAT MAR 28 2015 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. * TIMING...WINDS WILL INCREASE TOWARD SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-010-017-036-291000- /O.EXT.KABR.WI.Y.0009.150329T0900Z-150329T2000Z/ MCPHERSON-EDMUNDS-FAULK-HYDE- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...HIGHMORE 313 PM CDT SAT MAR 28 2015 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM CDT SUNDAY... * TIMING...WINDS WILL INCREASE LATE TONIGHT. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
007 WWUS73 KABR 290834 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 334 AM CDT SUN MAR 29 2015 ...VERY STRONG NORTHWEST WINDS TODAY... SDZ003-004-009-015-016-033>035-045-048-291600- /O.CON.KABR.HW.W.0001.000000T0000Z-150329T1600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 334 AM CDT SUN MAR 29 2015 /234 AM MDT SUN MAR 29 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ THIS MORNING... * TIMING...STRONGEST WINDS THIS MORNING MORNING...GRADUALLY DECREASING THROUGH THE DAY. * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO 55 MPH...RELAXING TOWARD NOON. * IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY HIGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ005-006-010-017-018-036-037-051-292000- /O.CON.KABR.WI.Y.0009.150329T0900Z-150329T2000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 334 AM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * TIMING...STRONG NORTHWEST WINDS THROUGH THE AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY HIGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-292100- /O.CON.KABR.WI.Y.0009.150329T1200Z-150330T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 334 AM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY HIGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
833 WWUS73 KABR 291531 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1031 AM CDT SUN MAR 29 2015 ...STRONG NORTHWEST WINDS TODAY... SDZ003-004-009-015-016-033>035-045-048-291645- /O.CAN.KABR.HW.W.0001.000000T0000Z-150329T1600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1031 AM CDT SUN MAR 29 2015 /931 AM MDT SUN MAR 29 2015/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE DIMINISHING OVER THE NEXT FEW HOURS. $$ SDZ005-006-010-017-018-036-037-051-292000- /O.CON.KABR.WI.Y.0009.000000T0000Z-150329T2000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 1031 AM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * TIMING...STRONG NORTHWEST WINDS THROUGH THE AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY HIGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-300000- /O.CON.KABR.WI.Y.0009.000000T0000Z-150330T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1031 AM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY HIGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
864 WWUS73 KABR 291958 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 258 PM CDT SUN MAR 29 2015 ...STRONG NORTHWEST WINDS THROUGH THIS EVENING... SDZ005-006-010-017-018-036-037-051-292100- /O.CAN.KABR.WI.Y.0009.000000T0000Z-150329T2000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 258 PM CDT SUN MAR 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MNZ039-046-SDZ007-008-011-019>023-300000- /O.CON.KABR.WI.Y.0009.000000T0000Z-150330T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 258 PM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS WILL PERSIST THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY HIGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
916 WWUS73 KABR 300003 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 703 PM CDT SUN MAR 29 2015 MNZ039-046-SDZ007-008-011-019>023-300115- /O.EXP.KABR.WI.Y.0009.000000T0000Z-150330T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 703 PM CDT SUN MAR 29 2015 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:33 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 28, 12:33 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1233 AM CDT SAT MAR 28 2015 .UPDATE... ISSUED AT 1229 AM CDT SAT MAR 28 2015 06Z AVIATION DISCUSSION UPDATED BELOW. UPDATE ISSUED AT 902 PM CDT FRI MAR 27 2015 THE SYNOPTIC SCALE SET-UP /SURFACE TROF OF LOW PRESSURE JUST WEST OF THE CWA/ SHOWCASES A STALLED OUT SURFACE TROF TO THE WEST...AND PERSISTENT LIGHT SOUTH-SOUTHEASTERLY SURFACE WINDS. PLENTY OF BOUNDARY LAYER MOISTURE AROUND AND PARTLY TO MOSTLY CLEAR SKIES ACROSS THE WESTERN HALF OF THE FORECAST AREA WILL CONSIDERABLY INCREASE THE POTENTIAL FOR SOME LATE NIGHT FOG FORMATION THROUGHOUT THE MISSOURI RIVER VALLEY REGION. FURTHER EAST INTO THE JAMES RIVER VALLEY OVER INTO WESTERN MINNESOTA...SEEING THE DISSIPATION OF LIGHT SNOW RETURNS ON RADAR ALONG THE SODAK/MN BORDER. THERE COULD BE SOME SPORADIC LIGHT FREEZING DRIZZLE FOR A SHORT TIME THIS EVENING AFTER THE SNOW ENDS. OTHERWISE...LEFTOVER STRATUS CLOUDS OVER THE EAST ARE EXPECTED TO HANG ON OVERNIGHT ON LIGHT SOUTH-SOUTHEASTERLY WINDS. MAY EVEN SEE CEILINGS LOWER ENOUGH TO CREATE SOME PATCHY LIGHT FOG IN SPOTS. WILL CONTINUE THE DECREASING POPS/SNOW MENTION TREND THIS EVENING ACROSS THE FAR EASTERN ZONES...AND HAVE ADDED SOME FOG MENTION LATE TONIGHT ACROSS THE WESTERN FORECAST AREA. NO CHANGES PLANNED AT THIS TIME TO TEMPERATURES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 315 PM CDT FRI MAR 27 2015 AN AREA OF LIGHT SNOW WILL TRACK OVER THE EASTERN CWA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. AN AREA OF HEAVIER SNOW LOOKS TO BE MOVING INTO THE NORTHEASTERN CWA...SO MAY SEE A QUICK INCH OR SO OF ACCUMULATION THERE. THE PRECIPITATION WILL MOVE OUT OF THE AREA THIS EVENING...THEN CONDITIONS WILL BE DRY THROUGH THE DAYTIME HOURS ON SATURDAY. AN APPROACHING FRONTAL BOUNDARY WILL RESULT IN BREEZY WINDS AND WARMER AIR BEING PULLED UP INTO THE AREA SATURDAY...THEN WILL SEE RAIN SHOWERS MOVE THROUGH ALONG AND JUST BEHIND THE FRONT SATURDAY NIGHT. DRY CONDITIONS RETURN ON SUNDAY AS HIGH PRESSURE MOVES IN. HOWEVER...STRONG MIXING WILL LIKELY LEAD TO BREEZY TO WINDY CONDITIONS ONCE AGAIN. THERE MAY BE SOME FIRE WEATHER ISSUES SUNDAY AFTERNOON...BUT WILL LIKELY BE DEPENDENT ON HOW MUCH RAIN FALLS SATURDAY NIGHT. WITH THE WAA DEVELOPING ON SATURDAY...WILL SEE HIGH TEMPERATURES RANGE FROM THE UPPER 40S ACROSS THE EAST TO THE UPPER 60S/LOWER 70S WEST RIVER. SLIGHTLY COOLER CONDITIONS BEHIND THE FRONT WILL MEAN HIGHS IN THE MID 50S TO MID 60S ON SUNDAY. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 315 PM CDT FRI MAR 27 2015 THE MEDIUM RANGE FORECAST MODELS AGREE WELL THROUGH THE FIRST HALF OF THE PERIOD...BUT DISAGREE FROM LATE WEDNESDAY THROUGH THE END OF THE WORK WEEK. THE PERIOD BEGINS WITH NORTHWEST FLOW ALOFT ON MONDAY TRANSITIONING TO AN UPPER LEVEL RIDGE ON TUESDAY. THIS TRANSITION WILL PRODUCE THE WARMEST TEMPERATURES OF THE WEEK WITH HIGHS IN THE 60S AND 70S EXPECTED CWA WIDE. THE RIDGE WILL BE REPLACED BY A STRONG TROUGH/CLOSED LOW AT H7 ON WEDNESDAY. THIS TROUGH COULD BRING SHOWERS...AND PERHAPS SOME THUNDERSTORMS WEDNESDAY AFTERNOON. BY THURSDAY MODELS BEGIN TO DIVERGE. THE GFS TAKES THE H7 TROUGH EAST INTO THE GREAT LAKES REGION WHILE THE ECMWF KEEPS THE H7 TROUGH OVER THE AREA...WITH COOLER TEMPERATURES POSSIBLE. SINCE MODELS DISAGREE...WILL RUN WITH SUPERBLENDS GUIDANCE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1229 AM CDT SAT MAR 28 2015 VFR CONDITIONS AT KPIR AND KMBG COULD TEMPORARILY DROP TO IFR IN GROUND FOG OR LOW STRATUS BETWEEN NOW AND SUNRISE SATURDAY. OTHERWISE...VFR WILL REMAIN AS SOUTHERLY WINDS BECOME BREEZY TO WINDY. LATER SATURDAY EVENING...A VERY STRONG COLD FRONT IS FORECAST TO SWEEP THROUGH CENTRAL SOUTH DAKOTA...TURNING WINDS AROUND TO THE NORTHWEST AND BECOMING VERY STRONG. SOME GUSTS COULD REACH 50 KNOTS. ALSO...LATER SATURDAY EVENING...RAIN CHANCES ARE INCREASING SUBSTANTIALLY FOR SEVERAL HOURS. MVFR STRATUS /1500-2500FT AGL/ IS EXPECTED TO PERSIST AT KABR FOR THE REST OF TONIGHT. ON SATURDAY...CONDITIONS WILL GRADUALLY IMPROVE TO VFR AS SOUTHERLY WINDS BECOME BREEZY TO WINDY. LATER SATURDAY EVENING...RAIN CHANCES ARE INCREASING SUBSTANTIALLY FOR SEVERAL HOURS. VFR STRATUS /APPX 3500FT AGL/ AT KATY COULD GRADUALLY LOWER INTO MVFR STRATUS /2000-3000FT AGL/ OVER THE NEXT SEVERAL HOURS. ON SATURDAY...CONDITIONS WILL GRADUALLY IMPROVE TO VFR AS SOUTHERLY WINDS BECOME BREEZY TO WINDY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...PARKIN LONG TERM...SD AVIATION...MOHR
Hazardous weather outlook, Mar 27, 5:25 AM CDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 525 AM CDT FRI MAR 27 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-281030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 525 AM CDT FRI MAR 27 2015 /425 AM MDT FRI MAR 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM AND DRY CONDITIONS WILL RESULT IN VERY HIGH FIRE DANGER FOR MUCH OF THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SERR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:16 AM CDT | High Wind Warning | ABR | Campbell, Corson, Dewey, Hughes, Jones, Lyman and 4 more | 30 hr |
| Mar 28, 3:17 PM CDT | Fire Weather Watch | ABR | 12 hr |
Nearby
Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.